Clostridium difficile is a major problem that is a growing concern in health care treatment facilities. Clostridium difficile is a type of bacterial infection that affects the intestines. Clostridium difficile is not really an infection, it is a very obnoxious bacteria. Clostridium is a bacterium that someone gets when their immune system is weak. Each year, more than half a million people get sick from Clostridium difficile, and Clostridium difficile has become very difficult to treat, severe, and more frequent in people.
Clostridium difficile is often called C. Diff or C. difficile, is a bacterium that may cause symptoms from diarrhea to life-threatening inflammation of the colon (Mayo Clinic, 2013). C. difficile affects mostly older adults in log-term health care facilities or hospitals. C. diff usually occurs after one use’s antibiotic medications for long periods of time. Now-a-days C. diff is affecting people who are not normally considered high risk, such as healthy adults and younger adults without exposure to health care facilities or without a history of antibiotic use. Clostridium difficile is shed in feces. Any material, device, or surface that may become contaminated may transmit C. Diff. C. Diff is transferred to patients by health care professionals, who came into contact with the contaminated item or surface. Individuals whom have no risk factors can get sick from C. Diff. However, certain factors can increase one’s risk. Taking antibiotics or other medications such as medications to reduce stomach acid can increase one’s risk. Can increase someone risk of developing C.diff. Majority of C. Diff cases occur in, or after to, health care facilities, such as long-term care facilities, people are more vulnerable to infection and it is very common for usage of antibiotics. In nursing homes and hospitals C. diff mainly spreads from person to person hand contact, but also on thermometers, sinks, bedside tables, toilets, bedrails, stethoscope-even...
Please join StudyMode to read the full document